MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported a small particle was found in the patient's eye.The particle was removed from the patient¿s eye.There was no patient impact or clinical consequences.
 
Additional Manufacturer Narrative
A review of the device history record found that the serial number of the handpiece met all physical and functional requirements.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction to unique identifier (b)(4).One 3ml syringe was returned in a plastic bag.The handpiece was not returned.The syringe contained a piece of dried foam and a two-tone black and white particle.The particle was visible to the unaided eye and was stuck to the piston on the plunger rod of the syringe.The particle is approximately 1 millimeter in length and width.The particle is hard to the touch, and half of the particle is black while the other half is a white-ish color.The particle was sent to an external laboratory for analysis.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.This investigation is ongoing.
 
Additional Manufacturer Narrative
The particle was sent to an external laboratory for analysis.The particle was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis indicated that the white portion of the particle consists primarily of carbon.Lesser concentrations of oxygen and silicon were also detected.This is consistent with a silicon-containing organic material.Eds analysis indicated that the black portion of the particle consists primarily of iodine, silver, and carbon.Lesser concentrations of silicon, oxygen, sulfur, chlorine, and titanium were also detected.This is consistent with silver iodide and silicon-containing organic material.The particle was analyzed using a fourier transform infrared (ftir) spectrometer.The ftir analysis of both the white and black portions of the particle produced spectra is consistent with a combination of polydimethylsiloxane (pdms) and mucus.The laboratory results concluded that the white portion of particle consists primarily of polydimethylsiloxane (pdms) and mucus and that the black portion of particle consists primarily of silver iodide, mucus, polydimethylsiloxane (pdms), and mineral deposits.Materials from the white particle were not a composition of the bl3170 handpiece.Small traces (.11%) of titanium found from black particle which is a composition of the bl3170 handpiece.It cannot be determined if the particle originated from the unreturned bl3170 handpiece.Therefore, the root cause could not be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is complete.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blv
st. louis, MO 63122
MDR Report Key14316793
Report Number0001920664-2022-00065
Device Sequence Number4976257
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)180326
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Device Catalogue NumberBL3170
Device Lot Number222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/27/2022
07/15/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/21/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown